Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Mar 7, 2017, 9:31 AM MST for Sheridan County, Montana. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 9:31 AM MST (16:31 UTC)
- Expired
- Mar 7, 2017, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 12:39 PM MST | NON-TSTM WND GST 55 | 25 E Archer, MT | MESONET STATION COMERTOWN 6S /MTCOM/ . |
| Mar 7, 3:40 PM MST | NON-TSTM WND GST 59 | 13 E Archer, MT | MESONET STATION PLENTYWOOD 2 ENE /PWD9/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS75 KGGW 071631 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 931 AM MST Tue Mar 7 2017 MTZ019-080100- /O.NEW.KGGW.HW.W.0003.170307T1631Z-170308T0100Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 931 AM MST Tue Mar 7 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in GLASGOW has issued a High Wind Warning...which is in effect until 6 PM MST this evening. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Now through 6 pm today. * IMPACTS...Strong winds will cause blowing and drifting snow. Loose items such as trash cans may be blown around. Travel may be hazardous for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
474 WWUS75 KGGW 072245 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 345 PM MST Tue Mar 7 2017 MTZ019-080100- /O.CON.KGGW.HW.W.0003.000000T0000Z-170308T0100Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 345 PM MST Tue Mar 7 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Now through 6 pm today. * IMPACTS...Strong winds will cause blowing and drifting snow. Loose items such as trash cans may be blown around. Travel may be hazardous for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
473 WWUS75 KGGW 080123 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 623 PM MST Tue Mar 7 2017 MTZ019-080230- /O.EXP.KGGW.HW.W.0003.000000T0000Z-170308T0100Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 623 PM MST Tue Mar 7 2017 ...HIGH WIND WARNING HAS EXPIRED... The very strong northwest winds have decreased for the evening below warning criteria. A winter weather advisory has been issued to deal with blowing snow issues that may continue until the winds die down after midnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 7, 8:47 AM MST, 44 minutes earlier.
Area forecast discussion, Mar 7, 8:47 AM MST, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service GLASGOW MT 847 AM MST Tue Mar 7 2017 .SHORT TERM...for northeast Montana...today through Thu... .Updated aviation discussion below... An update was sent out at 700 am to account for the lower amounts of blowing/drifting snow. TFJ Previous Discussion... Tight surface gradient will continue over Northeast Montana today with deep surface low over Ontario and surface high over Alberta and North Central Montana. This will bring gusty NW winds across the forecast area today. The high to the west will also allow for a dry and cool day with highs 5 to 10 degrees below normal. The surface high will move through Eastern Montana this evening. Late tonight and Wednesday morning, moisture will overrun a frontal boundary to the west of the forecast area. This moisture will bring snow to the southwest part of the forecast area where locations like Winnett could see an inch or two of accumulation. At this point, there may not be enough snow for a winter weather advisory. Overrunning diminishes by afternoon on Wednesday as a shortwave trough moves along the MT/Canada border. Models differ on where precipitation will be Wednesday afternoon and night will mention a chance of snow. Models bring another round of overrunning snow to Central and possibly Eastern Montana on Thursday but they differ on how far east the snow will occur. The GFS and NAM wants to keep the snow south and west of the forecast area and keep it dry with the Arctic high over Saskatchewan. Meanwhile, the ECMWF brings it through most of Northeast Montana. Will mention a chance of snow SW and slight chance NE for now. Temperatures will feel more like January with highs in the teens north and 20s south. Forrester .LONG TERM...Thu night through Tue... The extended period begins Thursday evening with a long-wave upper level ridge over the far west and a longer wave trough anchored by the Hudson Bay low. This places a northwest flow aloft over Northeast Montana with our CWA on the cold side of the stationary boundary. A storm system off the Pac-NW coast will be ejecting Pacific moisture into the Northern Rockies. As the trough/storm pushes inland it sends the ridge east. The moisture flows over the cold boundary, spreading accumulating snow across our area Friday and Friday night. There will be a break in the action for Saturday, but a quick moving disturbance in the upper flow brings another round of moisture into the Northwest and Montana beginning Saturday night, then accumulating snow for Sunday and possibly Sunday night. With another ridge, there will be another break for Monday before the next round of more scattered precipitation shows up for Tuesday. Temperatures are expected to remain below normal for this time of year, as much as 20F degrees below normal. A return to more normal highs and lows should occur by the middle of next week. Templer && .AVIATION... VFR for KGGW and KOLF, but MVFR for KSDY and KGDV today in blowing ground snow. The large, stacked-up low/winter storm moves into southern Manitoba and Ontario, but its effects will continue today in the wind it produces across the storm's rear flank, over Northeast Montana. By late morning, winds above 700mb will also become northwesterly, mixing down and reinforcing. Winds: Northwest 20-25 kts sustained and gusts to 35 kts. Some isolated higher gusts will be possible. Templer/Mickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Hazardous weather outlook, Mar 7, 3:23 AM MST, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service GLASGOW MT 323 AM MST Tue Mar 7 2017 MTZ017-023-025>027-059-081030- Central and Southern Valley-McCone-Dawson-Prairie-Wibaux- Northern Phillips- 323 AM MST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Snow. * Timing: Thursday Night and Friday. * Snow Accumulation: There is uncertainty in the timing and track of the storm system at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. && MTZ016-021-022-060-081030- Central and Southeast Phillips-Petroleum-Garfield- Southwest Phillips- 323 AM MST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Snow. * Timing: Tonight and Wednesday Morning and again Thursday Night and Friday. * Snow Accumulation: Tonight and Wednesday, 1 to 2 inches with highest amounts near Winnett. Thursday Night and Friday, there is uncertainty in the timing and track of the storm system at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. && MTZ018>020-024-061-062-081030- Daniels-Sheridan-Western Roosevelt-Richland-Northern Valley- Eastern Roosevelt- 323 AM MST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Areas of Blowing Snow. * Timing: Today. * Blowing Snow: Northwest winds 25 to 35 mph will create areas of blowing snow today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:38 AM MST | Winter Weather Advisory | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 1 more | 8 hr |
| Mar 7, 12:30 PM MST | Blizzard Warning | GGW | Roosevelt | 6 hr |
| Mar 7, 3:36 PM MST | Winter Storm Watch | GGW | Garfield, Petroleum, Phillips | 36 hr |
| Mar 7, 3:36 PM MST | Winter Weather Advisory | GGW | Petroleum, Phillips | 21 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.